MAUDE Adverse Event Report: COOK UROLOGICAL INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK UROLOGICAL INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter (b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the physician was placing a central venous catheter through a right subclavian approach.The attending physician began to remove the guide wire through the catheter at which time the guide wire became "loose" along the mid to proximal portion of the wire.The customer indicated that an additional recannulation procedure was performed to complete the implantation of the central venous catheter.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, specifications, quality control and visual inspection of the returned device was conducted during the investigation.One double ended wire guide was returned for evaluation.Upon examination of the returned product, the proximal solder joint between the mandril and safety wire cannot be located.There is some discoloration/possible remnants of solder or flux in the area where solder should be.Biomatter is also present on the entire device.The wire's coil is intact on both the proximal and distal ends, but unraveled in the middle of the guide.Further visual examination discovered the weld connection opposite of the j-curve to have separated from the safety wire, resulting in coil elongation.The weld connection was found to be in tact.A further examination of the length of coil that was not elongated measured approximately 14.0 cm.The total length of elongated coil measured approximately 23.9cm.The safety wire and/or mandril wire exited the coil.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK UROLOGICAL INC
1100 west morgan st
spencer IN 47460
MDR Report Key6301499
Report Number1820334-2017-00154
Device Sequence Number736181
Product Code FOZ
UDI-Device Identifier00827002536029
UDI-Public(01)00827002536029(17)181209(10)6905311
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-RSC-ABRM-HC-P
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;